MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 08/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity: information unknown/not provided.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain the missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the patient's right eye as the patient continued to have poor visual acuity and was only correctable to a poor 20/30.The iol appeared to be in good position and the eye responded well.There was no explanation found.Vision pre-operative: 20/40, vision post-operative: 20/70.There was no vitrectomy or sutures required, however, the incision was enlarged.Medication was prescribed.The replacement lens information was not provided.The patient has fully recovered.No other information was provided.
 
Additional Manufacturer Narrative
Additional info: through follow-up, it was learned that the patient had unexplained loss of best corrected visual acuity (bcva), which continued 6 weeks after initial cataract surgery with implant.Another johnson & johnson lens, model dib00 22.5 diopter was successfully implanted as a replacement.The explanted lens was discarded and not available for return.The medication prescribed was standard of care.The patient's weight, race, and ethnicity were also provided.The following sections have been updated accordingly: section a4: patient weight: 215 section a5: ethnicity: not hispanic/latino section a5: race: white section h6: type of investigation: 4115 correction: health effect - impact code: the code provided in the initial report 4644 - medication required is no longer applicable.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: dec 9, 2022.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received inside of a bag.Visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no issues that could contribute to or cause the complaint issue were identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue "explant" and "vision loss" were not identified during product evaluation.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15738036
Report Number3012236936-2022-02760
Device Sequence Number6364395
Product Code MJP
UDI-Device Identifier05050474746602
UDI-Public(01)05050474746602(17)241112
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2024
Device Model NumberDIU150
Device Catalogue NumberDIU150U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer11/14/2022
12/23/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date11/29/2022
01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite